Alert archive / New Mexico / High Wind Warnings in 2023
High Wind Warning 2, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Jan 14, 2023, 3:00 PM MST for 8 counties in New Mexico. It took effect at Jan 15, 2023, 5:00 AM MST. It was in force for 13 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 14, 2023, 3:00 PM MST (22:00 UTC)
- In effect from
- Jan 15, 2023, 5:00 AM MST
- Expired
- Jan 15, 2023, 6:00 PM MST
- In force
- 13 hr
- Issued by
- NWS Albuquerque, NM
Counties Chaves County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Quay County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 73 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 15, 5:00 AM MST | NON-TSTM WND GST 64 | 1 Nnw Ruidoso, NM | MESONET STATION COPN5 RUIDOSO 1 NNW (SMOKEY BEAR). |
| Jan 15, 10:45 AM MST | HIGH SUST WINDS 46 | 11 Se Vaughn, NM | MESONET STATION NMC40 SE VAUGHN. |
| Jan 15, 11:55 AM MST | NON-TSTM WND GST 60 | 2 S Fort Stanton, NM | AWOS STATION KSRR SIERRA BLANCA RGNL ARPT. |
| Jan 15, 2:36 PM MST | NON-TSTM WND GST 60 | 1 Ne Dunken, NM | MESONET STATION DUNN5 DUNKEN 2 NE (DUNKEN). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4616 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
761 WWUS75 KABQ 142200 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 300 PM MST Sat Jan 14 2023 NMZ208-142300- /O.CAN.KABQ.HW.A.0002.230115T1300Z-230116T0100Z/ Southwest Mountains- 300 PM MST Sat Jan 14 2023 ...HIGH WIND WATCH IS CANCELLED... $$ NMZ226-239-240-150600- /O.UPG.KABQ.HW.A.0002.230115T1300Z-230116T0100Z/ /O.NEW.KABQ.HW.W.0002.230115T1500Z-230116T0100Z/ South Central Mountains-Eastern Lincoln County-Southwest Chaves County- 300 PM MST Sat Jan 14 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Eastern Lincoln County, South Central Mountains, and Southwest Chaves County. * WHEN...From 8 AM to 6 PM MST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ215-221-223-227>238-150600- /O.NEW.KABQ.WI.Y.0005.230115T1500Z-230116T0300Z/ East Slopes Sangre de Cristo Mountains-Sandia and Manzano Mountains including Edgewood-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Quay County-Curry County-Roosevelt County-De Baca County-Chaves County Plains- 300 PM MST Sat Jan 14 2023 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, north central, northeast, and southeast New Mexico. * WHEN...From 8 AM to 8 PM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Blowing snow possible in the east slopes of the Sangre de Cristo Mountains. Accumulating snow of up to 5 inches possible in the Moreno Valley including Angel Fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MA
5 follow-up statements
452 WWUS75 KABQ 150539 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1039 PM MST Sat Jan 14 2023 NMZ226-239-240-151200- /O.CON.KABQ.HW.W.0002.230115T1500Z-230116T0100Z/ South Central Mountains-Eastern Lincoln County-Southwest Chaves County- 1039 PM MST Sat Jan 14 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM MST SUNDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Eastern Lincoln County, South Central Mountains, and Southwest Chaves County. * WHEN...From 8 AM to 6 PM MST Sunday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ215-221-223-227>238-151200- /O.CON.KABQ.WI.Y.0005.230115T1500Z-230116T0300Z/ East Slopes Sangre de Cristo Mountains-Sandia and Manzano Mountains including Edgewood-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands- Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Quay County-Curry County-Roosevelt County-De Baca County-Chaves County Plains- 1039 PM MST Sat Jan 14 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM MST SUNDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central, east central, north central, northeast, and southeast New Mexico. * WHEN...From 8 AM to 8 PM MST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Blowing snow possible in the east slopes of the Sangre de Cristo Mountains. Accumulating snow of up to 5 inches possible in the Moreno Valley including Angel Fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 12
083 WWUS75 KABQ 150911 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 211 AM MST Sun Jan 15 2023 NMZ229>234-237-151900- /O.UPG.KABQ.WI.Y.0005.230115T1500Z-230116T0300Z/ /O.EXB.KABQ.HW.W.0002.230115T1500Z-230116T0300Z/ Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Quay County-De Baca County- 211 AM MST Sun Jan 15 2023 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...De Baca County, Guadalupe County, Quay County, Eastern San Miguel County, Harding County, Northeast Highlands, and Union County. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ226-239-240-151900- /O.CON.KABQ.HW.W.0002.230115T1500Z-230116T0100Z/ South Central Mountains-Eastern Lincoln County-Southwest Chaves County- 211 AM MST Sun Jan 15 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Eastern Lincoln County, South Central Mountains, and Southwest Chaves County. * WHEN...From 8 AM this morning to 6 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ215-221-223-227-228-235-236-238-151900- /O.CON.KABQ.WI.Y.0005.230115T1500Z-230116T0300Z/ East Slopes Sangre de Cristo Mountains-Sandia and Manzano Mountains including Edgewood-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Curry County-Roosevelt County-Chaves County Plains- 211 AM MST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood, East Slopes Sangre de Cristo Mountains, Central Highlands, Johnson and Bartlett Mesas Including Raton Pass, Far Northeast Highlands, Curry County, Roosevelt County, and Chaves County Plains. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Blowing snow possible in the east slopes of the Sangre de Cristo Mountains. Accumulating snow of up to 5 inches possible in the Moreno Valley including Angel Fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
203 WWUS75 KABQ 151111 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 411 AM MST Sun Jan 15 2023 NMZ226-239-240-151900- /O.EXT.KABQ.HW.W.0002.230115T1200Z-230116T0100Z/ South Central Mountains-Eastern Lincoln County-Southwest Chaves County- 411 AM MST Sun Jan 15 2023 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest to west winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Eastern Lincoln County, South Central Mountains, and Southwest Chaves County. * WHEN...Until 6 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ229>234-237-151900- /O.CON.KABQ.HW.W.0002.230115T1500Z-230116T0300Z/ Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Quay County-De Baca County- 411 AM MST Sun Jan 15 2023 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest to west winds 25 to 40 mph with gusts up to 60 mph expected. * WHERE...De Baca County, Guadalupe County, Quay County, Eastern San Miguel County, Harding County, Northeast Highlands, and Union County. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ215-221-223-227-228-235-236-238-151900- /O.CON.KABQ.WI.Y.0005.230115T1500Z-230116T0300Z/ East Slopes Sangre de Cristo Mountains-Sandia and Manzano Mountains including Edgewood-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Curry County-Roosevelt County-Chaves County Plains- 411 AM MST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM MST THIS EVENING... * WHAT...Southwest to west winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood, East Slopes Sangre de Cristo Mountains, Central Highlands, Johnson and Bartlett Mesas Including Raton Pass, Far Northeast Highlands, Curry County, Roosevelt County, and Chaves County Plains. * WHEN...From 8 AM this morning to 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Blowing snow possible along the east slopes of the Sangre de Cristo Mountains. Accumulating snow of up to 5 inches possible in the Moreno Valley including Angel Fire. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
980 WWUS75 KABQ 151909 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1209 PM MST Sun Jan 15 2023 NMZ226-239-240-160100- /O.CON.KABQ.HW.W.0002.000000T0000Z-230116T0100Z/ South Central Mountains-Eastern Lincoln County-Southwest Chaves County- 1209 PM MST Sun Jan 15 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Eastern Lincoln County, South Central Mountains, and Southwest Chaves County. * WHEN...Until 6 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ229>234-237-160300- /O.CON.KABQ.HW.W.0002.000000T0000Z-230116T0300Z/ Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Quay County-De Baca County- 1209 PM MST Sun Jan 15 2023 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...De Baca County, Guadalupe County, Quay County, Eastern San Miguel County, Harding County, Northeast Highlands, and Union County. * WHEN...Until 8 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ222-160300- /O.EXA.KABQ.WI.Y.0005.000000T0000Z-230116T0300Z/ Estancia Valley- 1209 PM MST Sun Jan 15 2023 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Estancia Valley. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ215-221-223-227-228-235-236-238-160300- /O.CON.KABQ.WI.Y.0005.000000T0000Z-230116T0300Z/ East Slopes Sangre de Cristo Mountains-Sandia and Manzano Mountains including Edgewood-Central Highlands-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Curry County-Roosevelt County-Chaves County Plains- 1209 PM MST Sun Jan 15 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Sandia and Manzano Mountains including Edgewood, East Slopes Sangre de Cristo Mountains, Central Highlands, Johnson and Bartlett Mesas Including Raton Pass, Far Northeast Highlands, Curry County, Roosevelt County, and Chaves County Plains. * WHEN...Until 8 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 33
442 WWUS75 KABQ 160032 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 532 PM MST Sun Jan 15 2023 NMZ229>234-237-160145- /O.CAN.KABQ.HW.W.0002.000000T0000Z-230116T0300Z/ Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Quay County-De Baca County- 532 PM MST Sun Jan 15 2023 ...HIGH WIND WARNING IS CANCELLED... Although a few gusts may persist, winds will continue to decrease through the evening, therefore the High Wind Warning is cancelled. $$ NMZ226-239-240-160145- /O.EXP.KABQ.HW.W.0002.000000T0000Z-230116T0100Z/ South Central Mountains-Eastern Lincoln County-Southwest Chaves County- 532 PM MST Sun Jan 15 2023 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... Although a few gusts may persist, winds will continue to decrease through the evening, therefore the High Wind Warning will be allowed to expire. $$ NMZ215-221>223-227-228-235-236-238-160145- /O.CAN.KABQ.WI.Y.0005.000000T0000Z-230116T0300Z/ East Slopes Sangre de Cristo Mountains-Sandia and Manzano Mountains including Edgewood-Estancia Valley-Central Highlands- Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Curry County-Roosevelt County-Chaves County Plains- 532 PM MST Sun Jan 15 2023 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory levels, therefore the Wind Advisory has been cancelled. A few breezes may persist into the evening. $$ 24
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Jan 14, 11:07 AM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Jan 14, 11:07 AM MST, 3 hours 53 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1107 AM MST Sat Jan 14 2023 ...New AVIATION... .SYNOPSIS... Issued at 242 AM MST Sat Jan 14 2023 Unsettled weather to continue through the next week as a parade of disturbances make their way across northern and central New Mexico. Chances for snow will be possible across western and northern New Mexico Saturday night through Sunday and then again on Tuesday. Strong southwest winds will be possible across the southwest and south central mountains and their adjacent highlands Sunday afternoon. Temperatures hit their peak today before undergoing a majority cooling trend through the week's end. && .SHORT TERM... (Today through Sunday) Issued at 242 AM MST Sat Jan 14 2023 High clouds will spread over the region today with lower clouds increasing tonight. Despite the clouds, southwest to west winds may gust to around 35-40 mph this afternoon over much of east central NM. Highs today will range from a few to nearly 18 degrees above normal with the higher deviation across the eastern plains. A few locales may see highs close to their record, most notably Tucumcari, where the record is 72 degrees which occurred in 1969. Winds diminish in the east after sunset, but start to strengthen over the high terrain this evening and moreso overnight. Winds increase rapidly Sunday morning over the east, with surface low pressure centered over southeast CO/southwest KS. Models differ how low by about 5 mb but will likely see wind advisory criteria met on Sunday out there with potential for isolated high wind. At this time will leave the High Wind Watch as is. As for snow, went ahead with a Winter Weather Advisory for the Tusas and Far Northwest Highlands where 3-6 inches of snow by Sunday evening are possible along with higher amounts above 8500-9000 feet. It's also unstable enough for isolated thunder over portions of northwest NM Sunday where SPC Day 2 outlook indicates but leaving out of the grids for now as that would likely have less impact if it does materialize. Sunday will be cooler overall but still above normal over the eastern plains and only a few degrees cooler than normal west. && .LONG TERM... (Sunday night through Friday) Issued at 242 AM MST Sat Jan 14 2023 Unsettled weather dominates the long term as the parade of disturbances continue across the Desert Southwest. Persisting upper level disturbances and continued moisture will allow for another round of snow showers on Monday west of the central mts, with light accumulations expected. Meanwhile, another closed low makes its way inland from the west coast, on target to impact northern and central NM on Tuesday. Timing and placement with this system are still somewhat inconsistent across models, but all lend to the system's eastern periphery pushing into western NM by late morning on Tuesday. Rain and snow, alongside elevated winds, will then increase in coverage to the east as the disturbance tours the state through Wednesday morning. The system quickly exits into the Great Plains by midday Wednesday, kicking off a blustery backdoor front down the eastern plains in its departure. Temperatures in the wake of the system fall a few to as many as 12 degrees areawide, bringing the CWA down below average. Flow aloft turns zonal on Thursday, with breezy conditions across most of eastern NM but otherwise, quiet weather is expected. The next installment of unsettled weather is anticipated to dive into NM Friday evening as a closed low pendulums through the Great Basin. Moisture, so far, looks less favorable with this disturbance, delivering only a quick, glancing blow to the northern mts. What little rebounding temperatures accomplished on Thursday will be quickly thwarted as the system injects a dose of cold air, creating a chilly end to the work week and start of the weekend. && .AVIATION... (18Z TAFS) Issued at 1058 AM MST Sat Jan 14 2023 A storm system will move over the area from the west tonight with strengthening flow aloft, which will result in overnight wind gusts in the mountains and some lower elevation locations. Low level wind shear will be found tonight into early Sunday morning over and just east of mountain ranges. Borderline LLWS conditions are expected at KGUP, so they did not make it into the TAF there, but that could change as models get a better handle on the incoming system. The storm system will spread rain and snow with mountain obscurations and areas of MVFR and IFR conditions over western and eventually central parts of the forecast area late tonight into Sunday. Sunday will also feature widespread strong winds with gusts potentially reaching 50 kt over east central and northeast areas, and potentially near 60 kt over the mountains south of Highway 60 (including KSRR, ELK, and Duncan). && .FIRE WEATHER... Issued at 242 AM MST Sat Jan 14 2023 ...ELEVATED FIRE WEATHER CONDITIONS THIS AFTERNOON AND SUNDAY AFTERNOON NORTHEAST AND EAST CENTRAL PLAINS... Southwest to west winds increase over the eastern plains this afternoon and combined with temperatures 10-15 degrees warmer than normal, as well as minimum humidities near 15 percent, spotty 1-3 hour critical fire weather conditions are possible, mainly over the Northeast and East Central Plains. Westerly winds return to northeast and east central NM Sunday but will be much stronger, with gusts to around 55 mph expected, although humidities will be slightly higher with high temperatures 5-10 degrees cooler. Therefore holding off on issuing a Fire Weather Watch for now, but it's a possibility later shifts may decide on. Otherwise, accumulating snow is featured over the peaks of the western and northern mountains later tonight through Sunday with the Tusas mountains favored for the greater amounts by Sunday evening. Wetting rain and snow will favor lower elevation locales along and west of the Continental Divide, while the eastern plains stays dry. Sunday night into Monday precipitation is expected to taper down, but not totally with light showers continuing over the west. Another round of precipitation with lower snow levels and colder temperatures expected Tuesday into Wednesday. With this system, northeast NM may see some beneficial precipitation. Yet another system is indicated late next week. Ventilation will be good over the western high terrain and east of the central mountain chain today, mostly good to excellent Sunday, and good to excellent over the East Central Plains and Central Highlands Monday. Mostly fair to poor rates are forecast for Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 51 35 45 26 / 0 60 80 30 Dulce........................... 49 27 40 20 / 0 70 90 60 Cuba............................ 50 29 40 21 / 0 40 80 40 Gallup.......................... 54 31 41 24 / 0 40 80 30 El Morro........................ 53 30 39 24 / 0 30 80 30 Grants.......................... 56 28 43 23 / 0 20 70 20 Quemado......................... 55 31 44 26 / 0 10 70 40 Magdalena....................... 57 34 47 30 / 0 0 40 20 Datil........................... 54 30 42 26 / 0 0 50 30 Reserve......................... 58 32 46 29 / 0 10 80 40 Glenwood........................ 61 37 49 35 / 0 10 80 60 Chama........................... 45 23 35 17 / 0 70 90 60 Los Alamos...................... 50 31 39 25 / 0 30 80 40 Pecos........................... 53 31 42 24 / 0 20 70 30 Cerro/Questa.................... 48 21 39 21 / 0 20 70 30 Red River....................... 44 25 33 15 / 0 20 70 30 Angel Fire...................... 46 22 34 16 / 0 20 70 40 Taos............................ 50 27 40 20 / 0 20 70 30 Mora............................ 55 30 43 25 / 0 10 60 30 Espanola........................ 54 27 45 25 / 0 20 70 30 Santa Fe........................ 50 29 41 25 / 0 20 80 30 Santa Fe Airport................ 52 31 44 24 / 0 20 70 20 Albuquerque Foothills........... 54 34 45 33 / 0 10 60 20 Albuquerque Heights............. 55 36 47 31 / 0 5 50 10 Albuquerque Valley.............. 56 33 49 30 / 0 5 40 10 Albuquerque West Mesa........... 55 36 48 30 / 0 5 50 20 Belen........................... 59 35 53 30 / 0 0 40 10 Bernalillo...................... 56 34 49 30 / 0 10 50 20 Bosque Farms.................... 58 33 51 28 / 0 5 40 10 Corrales........................ 56 35 49 30 / 0 10 50 20 Los Lunas....................... 58 34 51 28 / 0 5 40 10 Placitas........................ 54 34 44 31 / 0 10 60 20 Rio Rancho...................... 55 34 50 30 / 0 10 50 20 Socorro......................... 61 36 56 32 / 0 0 20 20 Sandia Park/Cedar Crest......... 52 33 42 29 / 0 20 60 20 Tijeras......................... 53 34 44 30 / 0 20 60 20 Edgewood........................ 55 32 44 28 / 0 10 50 20 Moriarty/Estancia............... 56 29 47 25 / 0 10 50 20 Clines Corners.................. 54 31 44 25 / 0 5 50 10 Mountainair..................... 55 35 46 29 / 0 5 30 20 Gran Quivira.................... 56 36 48 30 / 0 0 30 20 Carrizozo....................... 60 42 53 35 / 0 0 20 30 Ruidoso......................... 57 37 48 33 / 0 0 30 40 Capulin......................... 60 32 50 23 / 0 0 5 0 Raton........................... 62 29 53 23 / 0 0 10 5 Springer........................ 60 31 52 25 / 0 0 20 5 Las Vegas....................... 60 33 49 27 / 0 0 40 10 Clayton......................... 67 38 59 30 / 0 0 0 0 Roy............................. 64 36 55 29 / 0 0 5 0 Conchas......................... 65 38 58 34 / 0 0 5 0 Santa Rosa...................... 67 40 59 34 / 0 0 10 5 Tucumcari....................... 71 41 64 35 / 0 0 0 0 Clovis.......................... 67 38 63 35 / 0 0 0 0 Portales........................ 68 39 65 37 / 0 0 0 0 Fort Sumner..................... 68 37 64 35 / 0 0 5 5 Roswell......................... 71 38 69 38 / 0 0 5 10 Picacho......................... 69 41 59 36 / 0 0 10 20 Elk............................. 66 41 55 36 / 0 0 10 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Sunday morning through Sunday afternoon for NMZ208-226-239-240. Winter Weather Advisory from 11 PM this evening to 11 PM MST Sunday for NMZ203-210. && SHORT TERM...99 LONG TERM....11 AVIATION...44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 1:37 AM MST | Winter Weather Advisory | ABQ | Rio Arriba, Sandoval, San Juan, Taos | 13 hr |
| Jan 14, 2:51 PM MST | Red Flag Warning | ABQ | Curry, De Baca, Harding, Quay, Roosevelt, San Miguel and 1 more | 27 hr |
| Jan 14, 2:56 PM MST | Winter Storm Warning | ABQ | Catron, Cibola, Colfax, Los Alamos, McKinley, Mora and 7 more | 35 hr |
| Jan 14, 2:56 PM MST | Winter Weather Advisory | ABQ | Bernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 4 more | 35 hr |
| Jan 14, 3:00 PM MST | Wind Advisory | ABQ | Bernalillo, Chaves, Colfax, Curry, De Baca, Guadalupe and 10 more | 27 hr |
Nearby
High Wind Warnings in New Mexico, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.